MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 8X6 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 8X6 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4158060S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of an 8x6 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter leaked contrast at the proximal side of the balloon when inflated at five atmospheres (atm) pressure.The device was removed from the patient intact (in one piece).Another same size cordis balloon was used and worked well.The case was completed.There is no reported patient injury.The product was stored per labeling.The user is trained in the device.The device was used for a fistulagram.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally and was able to maintain negative pressure.A non-cordis inflation device was used to inflate the balloon.The device will not be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the balloon of an 8x6 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter leaked contrast at the proximal side of the balloon when inflated at five atmospheres (atm) pressure.The device was removed from the patient intact (in one piece).Another same size cordis balloon was used and worked well.The case was completed with no reported patient injury.The product was stored per labeling and the user is trained in the device.The device was used for a fistulagram.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally and was able to maintain negative pressure.A non-cordis inflation device was used to inflate the balloon.The product was not returned for analysis.A product history record (phr) review of lot 82235501 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown and procedural factors likely contributed to the reported event.However, with the limited amount of information available regarding lesion characteristics and without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 8X6 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15802414
Report Number9616099-2022-06100
Device Sequence Number14802984
Product Code LIT
UDI-Device Identifier20705032001974
UDI-Public(01)20705032001974(17)240930(10)82235501
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number4158060S
Device Catalogue Number4158060S
Device Lot Number82235501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date12/09/2022
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC INFLATION DEVICE; UNKNOWN CORDIS BALLOON CATHETER
Patient Age52 YR
Patient SexUnknown